Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Minibex_2007

First Derm visit - please give me your advice

Recommended Posts

Hi guys

Although I only have very mild acne my skin has been getting me down for some time and after many GP visits he has reffered me to a derm through the NHS.

The thing is I am really worried because my sister told me that Derms don't really want to know unless your skin is affecting your health or is really serious. Although I only have very mild ance my skin is oily and my pores look so large that my skin looks all bumpy and rough.

Can anyone tell me what to expect from my visit? Will he be able to help me or just call me silly because it's only cosmetic?

Please help, I'm really nervous and I don't know whether to cancel my appointment.

xx

Share this post


Link to post
Share on other sites
Hi guys

Although I only have very mild acne my skin has been getting me down for some time and after many GP visits he has reffered me to a derm through the NHS.

The thing is I am really worried because my sister told me that Derms don't really want to know unless your skin is affecting your health or is really serious. Although I only have very mild ance my skin is oily and my pores look so large that my skin looks all bumpy and rough.

Can anyone tell me what to expect from my visit? Will he be able to help me or just call me silly because it's only cosmetic?

Please help, I'm really nervous and I don't know whether to cancel my appointment.

xx

Since dermatologists make their living off of making people look better (IE, cosmetic procedures), I highly doubt the derm will call you silly.

Your sister is full of it.

Don't cancel.

Share this post


Link to post
Share on other sites

Please don't be nervous, the derm is there for ONE purpose: to serve you. As long as they get your money that's all that matters to them. If your acne isn't bad you can probably expect he/she will simply recommend you cleanse and use a BP product or that you change your diet. If you're REALLY worried just post some pictures on here and I'm sure that any member including myself will be willing to help you make a regimen and offer you advice.

Share this post


Link to post
Share on other sites

Thanks for your support guys, I really appreciate it.

The most annoying thing is that only a year ago I had the most flawless skin imaginable. When I visited my GP he told me that it was the Cyperatone Acetate in Dianette that was doing all the magic, so I stayed on it for about 4 years and for those 4 years I had the most beautiful skin, even strangers would compliment me. Then I decided to come off Dianette (because you are not supposed to be on it for too long) and I suddenly broke out in spots and my skin become abnormally oily. I explained this to my GP and he suggested I go back on Dianette, I thought this would solve the problem and my skin would go back to how it was, but it didn't. Although my skin is alot better through taking Dianette, it has never returned to that porcelain skin I did have and I have been taking it for a year now.

I have tried lots of antibiotics, but to be honest I know it's a hormonal thing and antibiotics won't work. I need an anti androgen to help stop the oil and when I asked my GP for Androcur (which is basically pure Cyperatone, that was the magic ingredient in Dianette that worked so well) he just reffered me to a Derm. I know what I need but I don't think the Derm will prescribe it, what do I do?

xx

Share this post


Link to post
Share on other sites

Talk to your derm about what things you want to try. Most likely, he/she will be willing to discuss it with you, see if it's right for you, offer alternatives etc. It's hard to find a good dermatologist though, so if you walk out of your first derm visit feeling a bit disappointed, don't worry too much because there are lots of good derms out there.

Read this here:

http://skinacea.com/faq/g01_dermvisit.htm

It's a pretty humorous description of what derm visits are like.

Good luck with everything!

Share this post


Link to post
Share on other sites
Thanks for your support guys, I really appreciate it.

The most annoying thing is that only a year ago I had the most flawless skin imaginable. When I visited my GP he told me that it was the Cyperatone Acetate in Dianette that was doing all the magic, so I stayed on it for about 4 years and for those 4 years I had the most beautiful skin, even strangers would compliment me. Then I decided to come off Dianette (because you are not supposed to be on it for too long) and I suddenly broke out in spots and my skin become abnormally oily. I explained this to my GP and he suggested I go back on Dianette, I thought this would solve the problem and my skin would go back to how it was, but it didn't. Although my skin is alot better through taking Dianette, it has never returned to that porcelain skin I did have and I have been taking it for a year now.

I have tried lots of antibiotics, but to be honest I know it's a hormonal thing and antibiotics won't work. I need an anti androgen to help stop the oil and when I asked my GP for Androcur (which is basically pure Cyperatone, that was the magic ingredient in Dianette that worked so well) he just reffered me to a Derm. I know what I need but I don't think the Derm will prescribe it, what do I do?

xx

Hi there, just wanted to add some info re Dianette...

Dianette appeared to be the only thing that stopped my skin from being oily too, but docs are not keen on people staying on it for too long because of increased risk of thrombosis .... that said I have been on and off it for 13 years!! However earlier this year when I wanted a re prescription a particular doctor insisted I try something else ( I think all docs are encouraged to move patients to 3rd generation pills). After experimenting with a few different pills, Jasmin seems to stop my skin being as oily - just like Dianette, but doesn't seem to worry the doctors so much. That said if you insist enough they should still prescribe Dianette for you. Good luck with the Derm.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×